MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM R T R PARALLEL CONNECTOR ANGLED - SIDE LOADING; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM R T R PARALLEL CONNECTOR ANGLED - SIDE LOADING; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48235010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/14/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; when the doctor tightened the connector the open connector was broken.Therefore, it was changed to a new one same size and the operation was completed.
 
Additional Manufacturer Narrative
Deformation of the threading along with the fracture, originating at the threaded peak in ductile overload, suggests that the blocker was misaligned and then excessive force was applied to force it to tighten down, causing the implant to fracture.The likely root cause is user error.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM R T R PARALLEL CONNECTOR ANGLED - SIDE LOADING
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key7112546
Report Number3005525032-2017-00110
Device Sequence Number11065233
Product Code MNH
UDI-Device Identifier04546540602404
UDI-Public(01)04546540602404
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48235010
Device Catalogue Number48235010
Device Lot NumberB68339
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2017
Initial Date Received by Manufacturer 11/15/2017
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date12/13/2017
Supplement Report FDA Received Date02/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1